Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 102, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2004, 5:01 PM CDT for Pawnee County, Oklahoma. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2004, 5:01 PM CDT (22:01 UTC)
- Expired
- Apr 21, 2004, 6:15 PM CDT
- In force
- 74 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pawnee County, OK
The radar
The Norman radar (KTLX), 107 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 212201 SVRTUL OKC117-212315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT WED APR 21 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PAWNEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 615 PM CDT * AT 501 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF PAWNEE TO 7 MILES SOUTH OF MARAMEC...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...PAWNEE... JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN...SKEDEE AND CLEVELAND. HAIL TO THE SIZE OF QUARTERS CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3614 9720 3606 9665 3629 9635 3654 9685 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:41 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 21, 4:41 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 441 PM CDT WED APR 21 2004 WHILE THE ENTIRE AREA REMAINS VERY UNSTABLE WITH AT LEAST MODERATE DEEP LAYER SHEAR...THE ARKANSAS RIVER VALLEY FROM SOUTHERN MUSKOGEE COUNTY TO THE FORT SMITH AND VAN BUREN AREAS AND ON EAST TOWARD OZARK CURRENTLY HAS THE BEST PHASING OF INSTABILITY AND WIND PARAMTETER. THIS IS OCCURRING ALONG THE OLD THUNDERSTORM BOUNDARY THAT REMAINS STALLED IN THIS AREA. ANY ONE OF THE CURRENT SUPERCELLS IN THESE AREAS WILL HAVE A TORNADO THREAT. THE CELL MOVING INTO SEQUOYAH COUNTY MAY HAVE THE GREATEST TORNADO THREAT. ALL CELLS IN THIS AREA SHOULD BE MONITORED CLOSELY. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED APR 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED APR 21 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY. INSTABILITY HAS ALREADY BUILT TO IMPRESSIVE LEVELS ACROSS MUCH OF EASTERN OKLAHOMA AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE. WIND FIELDS ASSOCIATED WITH THIS DISTURBANCE ARE RATHER STRONG AND WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT FOR SUPERCELLS TO DEVELOP. A STATIONARY FRONT IS LOCATED FROM NEAR JOPLIN MISSOURI STRETCHING INTO THE TEXAS PANHANDLE. FURTHER SOUTH...A WEAKER YET PRONOUNCED OUTFLOW BOUNDARY REMAINS FROM THE PREVIOUS NIGHTS THUNDERSTORMS. THIS BOUNDARY IS RUNNING VERY NEAR THE ARKANSAS RIVER VALLEY FROM FORT SMITH WESTWARD AND INTERSECTING THE STATIONARY FRONT ACROSS CENTRAL OKLAHOMA. THIS BOUNDARY MAY DRIFT A BIT FURTHER NORTHWARD HOWEVER THIS GENERAL PLACEMENT IS EXPECTED BY MID AFTERNOON WHEN INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE STATIONARY FRONT ACROSS NORTHERN OKLAHOMA AND SPREAD INTO NORTHEAST OKLAHOMA DURING THE EVENING. ACCOMPANYING THE SEVERE WEATHER THREAT WILL BE AN ELEVATED RISK OF FLASH FLOODING ACROSS NORTHEAST OKLAHOMA WHERE PREVIOUS RAIN EVENTS HAVE SATURATED THE SOIL LEAVING ANY ADDITIONAL RAINS TO CONTRIBUTE TO A FLASH FLOOD POTENTIAL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE OUTLOOK AREA SHOULD HAVE ALREADY COMPLETED PREPARATIONS FOR SIGNIFICANT SEVERE WEATHER. ADDITIONAL PREPARATIONS FOR POTENTIALLY DAMAGING TORNADOES SHOULD BE CONSIDERED. PERSONAL DEDICATED TO MONITORING THE LATEST WEATHER CONDITIONS AND STATEMENTS IS RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD AND SIGNIFICANT SEVERE WEATHER WILL AGAIN BE POSSIBLE BOTH THURSDAY AND FRIDAY. LATER FORECASTS AND STATEMENTS SHOULD BE CLOSELY MONITORED FOR FURTHER INFORMATION FOR THIS TIMEFRAME. A RETURN TO MORE TRANQUIL WEATHER WILL ARRIVE BY THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 21, 3:20 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 S OZARK 35.46N 93.83W
04/21/2004 0.88 INCH FRANKLIN AR BROADCAST MEDIA
&&
GWLocal storm report, Apr 21, 3:41 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL MULDROW 35.41N 94.60W
04/21/2004 0.75 INCH SEQUOYAH OK AMATEUR RADIO
DIMW SIZE HAIL COVERING THE GROUND.
&&
GWLocal storm report, Apr 21, 3:55 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL FORT SMITH 35.39N 94.40W
04/21/2004 1.00 INCH SEBASTIAN AR AMATEUR RADIO
&&
GWLocal storm report, Apr 21, 4:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL FORT SMITH 35.39N 94.40W
04/21/2004 1.75 INCH SEBASTIAN AR LAW ENFORCEMENT
&&
GWLocal storm report, Apr 21, 4:17 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL WARNER 35.49N 95.31W
04/21/2004 1.00 INCH MUSKOGEE OK BROADCAST MEDIA
&&
GWLocal storm report, Apr 21, 4:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 3 SE GORE 35.50N 95.09W
04/21/2004 0.88 INCH SEQUOYAH OK BROADCAST MEDIA
&&
GWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 54 min |
| Apr 20, 7:08 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| Apr 20, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 65 min |
| Apr 20, 7:16 PM CDT | Tornado Warning | TSA | Washington | 44 min |
| Apr 20, 7:25 PM CDT | Tornado Warning | TSA | Rogers | 50 min |
| Apr 20, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 45 min |
| Apr 20, 7:39 PM CDT | Tornado Warning | TSA | Wagoner | 36 min |
| Apr 20, 7:41 PM CDT | Tornado Warning | TSA | Creek | 64 min |
| Apr 20, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Apr 20, 7:52 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 23 min |
| Apr 20, 8:03 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 57 min |
| Apr 20, 8:15 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 45 min |
| Apr 20, 8:19 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 41 min |
| Apr 20, 8:25 PM CDT | Tornado Warning | TSA | Wagoner | 50 min |
| Apr 20, 8:28 PM CDT | Tornado Warning | TSA | Okmulgee | 47 min |
| Apr 20, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 47 min |
| Apr 20, 8:44 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 46 min |
| Apr 20, 8:51 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 39 min |
| Apr 20, 9:02 PM CDT | Tornado Warning | TSA | Muskogee | 43 min |
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 37 min |
| Apr 20, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 47 min |
| Apr 20, 9:21 PM CDT | Tornado Warning | TSA | Okfuskee | 24 min |
| Apr 20, 9:29 PM CDT | Tornado Warning | TSA | Okmulgee | 46 min |
| Apr 20, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 44 min |
| Apr 20, 9:41 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 49 min |
| Apr 20, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 46 min |
| Apr 20, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 38 min |
| Apr 20, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 51 min |
| Apr 20, 10:52 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 38 min |
| Apr 21, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 42 min |
| Apr 21, 3:53 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 67 min |
| Apr 21, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 76 min |
| Apr 21, 4:41 PM CDT | Tornado Warning | TSA | Sequoyah | 64 min |
| Apr 21, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 82 min |
| Apr 21, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 51 min |
| Apr 21, 5:28 PM CDT | Tornado Warning | TSA | Sequoyah | 62 min |
| Apr 21, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 79 min |
| Apr 21, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 63 min |
| Apr 21, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 59 min |
| Apr 21, 6:19 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 56 min |
| Apr 21, 6:21 PM CDT | Tornado Warning | TSA | Creek | 54 min |
| Apr 21, 6:26 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 64 min |
| Apr 21, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
| Apr 21, 6:33 PM CDT | Tornado Warning | TSA | Tulsa | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.